MDJunction - People Helping People
 
Ask a Question
01/15/2012 08:22 AM

Warning to ALL: Levaquin and Bartonella

kristen325
 
Posts: 7
New Member

I was diagnosed with Lyme in August. In September, I was put on Levaquin 750mg for Bartonella. My LLMD follows the protocol of a pioneer in Lyme disease treatment. I wanted to warn everyone - do not take Levaquin.

I thought I was herxing on it, but was actually having a toxic reaction that has had serious effects on my health. I have tendonitis in every tendon in my body, the drug gave me peripheral neuropathy that lasted for two months, I can barely walk and am in constant burning pain from head to toe.

I also have dry eye, neuromuscular problems, joint problems and cognitive issues that are severe. These side effects, called ADRs, can continue for many months or years after you stop the medication. Additionally, many side effects start weeks to months AFTER you discontinue the drug.

As awful as Bartonella is, Levaquin Toxicity, I assure you, is FAR worse.

I believe many Lyme sufferers who have taken it confuse the toxic reactions for a herx, and perhaps never even link the drug to their issues. LEVAQUIN IS POISON, there are many lawsuits pending and the package insert does not come close to describing what can really happen if you take it. Google Levaquin toxicity to learn more.

There are many people suffering from debilitating side effects years after taking the drug.

Post edited by: kristen325, at: 01/21/2012 09:10 AM

Reply

01/15/2012 08:29 AM
wlkthlne
wlkthlne  
Posts: 1844
Senior Member

Welcome to my world! Look at my past posts! It's a killer! Everything you got..I got and was on only 12days!

In my past post....you will find a link of a great online book...Made by a Nurse.......wish I read that..before I tried it.....

but it a great book......it has helped me a bit more than the LLMD and I feel bad for sayin' that....cuz he's normally on top of his game....

I'm sorry for your issues....but you are NOT alone....

Wlk=Cool


01/15/2012 08:53 AM
kristen325
 
Posts: 7
New Member

I was on 750mg for over a month. My LLMD insisted my reaction was a herx and that the worst thing that could happen was "tendonitis." I trusted him and boom, one day the effects were so toxic, I was sure I would die! Tendon problems are only the start of it, as I am sure you know!

How are you progressing?

I am two months out from the toxic reaction and suffering considerably. Also, I cannot decide what to do next about the Lyme, since I can't evaluate my Lyme symptoms with this Levaquin thing being so painful from head to toe. How long has it been for you? Are you getting any better? I am really worried I won"t be able to beat this toxicity.

And as you probably have experienced, doctors don't understand why it happens or what to do about it....


01/15/2012 09:41 AM
doglick
doglickPosts: 682
Member

As Bart dies off the pain increases vastly at least for me thet was the case. It takes months for it to get better. I awoke one day and felt much better. It happened almost suddenly. I was on minocycline and rifampin. Never did the leviquin thing.

01/15/2012 09:50 AM
wlkthlne
wlkthlne  
Posts: 1844
Senior Member

Kristen..I will find my other posts for you! and paste them here for you.

so be patient with me...I got to find themTongue Blush They WILL help you.

It happened to me....In the end of Sept.....and I was really bad till December....now I'm weedin' out some of the left over crap...

You will have to take special stuff to support your Mirodial...Oxidative stress.......

I have someone at the door ...I'll get back here ok

WLk=Cool

Sorry, I am back......here is the post I made a while back...please read it..some good info for you.....

http://www.mdjunction.com/forums/lyme-disease-support- forums/medicine-treatments/3205348-levofloxacin-for-lyme-or- coinfections

Post edited by: wlkthlne, at: 01/15/2012 10:10 AM


01/15/2012 10:18 AM
wlkthlne
wlkthlne  
Posts: 1844
Senior Member

Doglick you are right... and be thankful it was not Levaquin

same as you...but for me it was Doxy and Rif....and YES what happened for you did for me......

But with just a little left to annoy me....and dispite my gain at 80%

I went against my own feelings and thoughts.....

And I gave Levaquin a shot....to become that perfect Bart free person again.........BAD MOVE!

I am glad you DID NOT do the Levaquin.....as you can see here...it's a killer more than in one way......Sick Angry

WLk=Cool


01/15/2012 12:06 PM
kristen325
 
Posts: 7
New Member

WLK, thanks for the information. I have been "maggin" and taking vitamin C to try to reverse the effects of the Levaquin, which are absolutely HORRIFIC and can be PERMANENT.

I am just starting to be able to walk around my home, but my legs get so tired and painful quickly. I feel like I am 100 years old. The stinging and burning pain, the vision and brain issues - like you I have been kicking myself for not learning more about LEVAQUIN before taking it. I will download the docs you suggest. To all who may be thinking about taking Levaquin for Bartonella - there are much safer antibiotics out there that will do the trick without causing your brain and your body so much harm!


01/15/2012 12:17 PM
wlkthlne
wlkthlne  
Posts: 1844
Senior Member

Kristen Everything you said is Key on!.....umm one thing you will find is one of the links is the Nurses "book"...

Due to copyright I can't copy and send it to you...or I would! It's full of great info...and also how to make a great soup to help...

You need to be doing more than takin' the Mag and Vit C...perhaps like glut(not gluclose) and CoQ...hint hint....there are a few others as well...

The Nurses "book" is about 40$...money well spent in my opinion...for me.

hint hint....I found the IR sauna to help Big time with the knees, elbows and lower back.....

Not sure what combo will work for you....just a victim like you

best to ya,

WLk=Cool


01/15/2012 12:40 PM
purpleyogamat
purpleyogamat  
Posts: 3076
Group Leader

I think there are health risks with any drug we take. I think every drug effects people differently. I'm sorry you all had such horrible experiences.

I was on Levaquin for two rounds of 6 weeks (so 12 total), and did just fine on it. It cleared up a ton of my Bart symptoms.

I did a lot of reading on the drug. Knew the side effects and risks. A month before I stated it I began loading my system with Vit C and Magnesium. While I was on it, I was getting weekly Meyer's IVs (High doses of Mag, Vit C, B's), so I know that's what helped me take it safely.

I hope you all heal quickly and find another treatment option that works for you.


01/15/2012 12:57 PM
wlkthlne
wlkthlne  
Posts: 1844
Senior Member

I am so glad you did not have happen to you what has happened to most I've met so far....I did research..all I came up with was the Mag...

I did the Mag before my Levaquin...on my own..when I had asked the Doc he didn't seem worried.....Nobody told me about the Vit C...and didn't see that in my research.....I paid the price....

There are some who have done it naturally in ridin' of Bart!!! Have I thought that was possible...would have gone that route....

I still think I'd not be this far without the doxy and rif....but I also beleive the combo of naturals has assisted greatly too....

It would be nice to walk into a Doc's office and have the computer or something spit out the exact protocal that will work for each individual..

yeah right......that'll be the day........purpleyogamat I am so glad it worked for you....and may you NOT get any effect down the road from any of it!

Hat's off,,,,to you

WLk=Cool

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved